[Dystonia and carbamazepine (author's transl)].

Abstract

Appearance of dystonic movements in four epileptics children, while carbamazepine administration, is the object of this publication. Human material is formed by four patients in pediatric ages of 4.5, 5, 6 and 7 years old, which presented dystonia after the administration of carbamazepine. Clinical, neuroradiological, psychometric and bioelectric explorations were performed, also serum determinations of anticonvulsant levels. Three of the children presented serious psychomotor retardation. The electroencephalograms showed no uniform changes. Serum levels of carbamazepine were in therapeutics limits. From this personal experience and bibliography data it is deduced that dystonia is not a toxic phenomena, establishing the possibility of an interaction between carbamazepine and dopaminergic system.

Cite this paper

@article{Martnn1980DystoniaAC, title={[Dystonia and carbamazepine (author's transl)].}, author={Jose Mar{\'i}a Mart{\'i}n{\'o}n and G Docampo and Fr{\'e}d{\'e}ric Martinon and J A Viso and Javier Pe{\~n}a}, journal={Anales españoles de pediatría}, year={1980}, volume={13 9}, pages={789-92} }